Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 62, NWS Chicago, IL

June 29, 20124 counties in Indiana; 4 counties in Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jun 29, 2012, 11:24 PM CDT for 4 counties in Indiana; 4 counties in Illinois. It was in force for 81 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2012, 11:24 PM CDT (04:24 UTC)
Expired
Jun 30, 2012, 12:45 AM CDT
In force
81 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Cook County, IL, Iroquois County, IL, Kankakee County, IL, Will County, IL, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 78 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 11:33 PM CDTTSTM WND GST 62Peotone, IL
Jun 29, 11:37 PM CDTHAIL 1Bourbonnais, IL
Jun 29, 11:45 PM CDTHAIL 1Bourbonnais, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3008 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3008 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1872 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.1
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WUUS53 KLOT 300424
SVRLOT
ILC031-075-091-197-INC073-089-111-127-300545-
/O.NEW.KLOT.SV.W.0062.120630T0424Z-120630T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1124 PM CDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COOK COUNTY IN NORTHEAST ILLINOIS...
  NORTHEASTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
  EASTERN KANKAKEE COUNTY IN NORTHEAST ILLINOIS...
  EAST CENTRAL WILL COUNTY IN NORTHEAST ILLINOIS...
  JASPER COUNTY IN NORTHWEST INDIANA...
  LAKE COUNTY IN NORTHWEST INDIANA...
  NORTHERN NEWTON COUNTY IN NORTHWEST INDIANA...
  PORTER COUNTY IN NORTHWEST INDIANA...

* UNTIL 1245 AM CDT

* AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM INGALLS PARK TO 5 MILES
  WEST OF MANTENO TO HERSCHER...AND MOVING EAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FRANKFORT...PEOTONE...MONEE AND KANKAKEE AROUND 1130 PM CDT.
  MATTESON...OLYMPIA FIELDS...FLOSSMOOR AND UNIVERSITY PARK AROUND
  1135 PM CDT.
  FORD HEIGHTS...CHICAGO HEIGHTS...GLENWOOD AND STEGER AROUND 1140 PM
  CDT.
  DYER...LYNWOOD AND MUNSTER AROUND 1145 PM CDT.

OTHER LOCATIONS AFFECTED...
FIRST MIDWEST BANK AMPHITHEATRE...GOVERNORS STATE UNIVERSITY...
ILLIANA MOTOR SPEEDWAY...INDIANA UNIVERSITY NORTHWEST...KANKAKEE
COMMUNITY COLLEGE...KANKAKEE COUNTY FAIRGROUNDS...SPEEDWAY...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4091 8693 4101 8793 4153 8790 4163 8693
TIME...MOT...LOC 0424Z 266DEG 53KT 4148 8793 4125 8786
          4098 8803
WIND...HAIL 70MPH 1.00IN

$$

BIRK
5 follow-up statements
236 
WWUS53 KLOT 300430
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1130 PM CDT FRI JUN 29 2012

ILC031-075-091-197-INC073-089-111-127-300545-
/O.CON.KLOT.SV.W.0062.000000T0000Z-120630T0545Z/
KANKAKEE IL-IROQUOIS IL-WILL IL-PORTER IN-NEWTON IN-JASPER IN-COOK 
IL-
LAKE IN-
1130 PM CDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAKE...
SOUTHEASTERN COOK...JASPER...NORTHERN NEWTON...PORTER...EAST CENTRAL
WILL...NORTHEASTERN IROQUOIS AND EASTERN KANKAKEE COUNTIES UNTIL 1245
AM CDT...

AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
A LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ACROSS EASTERN GRUNDY COUNTY. 
QUARTER SIZE HAIL MAY ALSO ACCOMPANY THIS LINE OF STORMS. THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FRANKFORT TO MANTENO 
TO CLIFTON...MOVING EAST AT 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MATTESON...OLYMPIA FIELDS...FLOSSMOOR AND UNIVERSITY PARK AROUND
  1135 PM CDT.
  FORD HEIGHTS...CHICAGO HEIGHTS...GLENWOOD AND STEGER AROUND 1140 PM
  CDT.
  DYER...LYNWOOD...MUNSTER AND LANSING AROUND 1145 PM CDT.
  GRIFFITH...HIGHLAND AND CONRAD AROUND 1150 PM CDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4091 8693 4101 8793 4153 8790 4163 8693
TIME...MOT...LOC 0428Z 266DEG 53KT 4148 8785 4125 8778
          4098 8795
WIND...HAIL 70MPH 1.00IN

$$

BIRK
576 
WWUS53 KLOT 300444
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1144 PM CDT FRI JUN 29 2012

ILC031-075-091-197-INC073-089-111-127-300545-
/O.CON.KLOT.SV.W.0062.000000T0000Z-120630T0545Z/
KANKAKEE IL-IROQUOIS IL-WILL IL-PORTER IN-NEWTON IN-JASPER IN-COOK 
IL-
LAKE IN-
1144 PM CDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAKE...
SOUTHEASTERN COOK...JASPER...NORTHERN NEWTON...PORTER...EAST CENTRAL
WILL...NORTHEASTERN IROQUOIS AND EASTERN KANKAKEE COUNTIES UNTIL 1245
AM CDT...

AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LYNWOOD TO 5 MILES SOUTHEAST OF
BEECHER TO ST. ANNE...MOVING EAST AT 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CONRAD...LAKE VILLAGE...LOWELL AND LAKE DALECARLIA AROUND 1150 PM
  CDT.
  LAKE STATION...SUMAVA RESORTS...THAYER AND ENOS AROUND 1155 PM CDT.
  PORTAGE...BOONE GROVE...WHEELER AND FAIR OAKS AROUND MIDNIGHT CDT.
  CHESTERTON...LINCOLN HILLS AND SURREY AROUND 1205 AM CDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4091 8693 4101 8793 4153 8790 4163 8693
TIME...MOT...LOC 0443Z 264DEG 54KT 4155 8753 4129 8751
          4101 8765
WIND...HAIL 70MPH 1.00IN

$$

BIRK
991 
WWUS53 KLOT 300502
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1202 AM CDT SAT JUN 30 2012

ILC031-075-091-197-INC073-089-111-127-300545-
/O.CON.KLOT.SV.W.0062.000000T0000Z-120630T0545Z/
KANKAKEE IL-IROQUOIS IL-WILL IL-PORTER IN-NEWTON IN-JASPER IN-COOK 
IL-
LAKE IN-
1202 AM CDT SAT JUN 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAKE...
SOUTHEASTERN COOK...JASPER...NORTHERN NEWTON...PORTER...EAST CENTRAL
WILL...EXTREME NORTHEASTERN IROQUOIS AND EASTERN KANKAKEE COUNTIES
UNTIL 1245 AM CDT...

AT 1159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LAKE STATION TO HEBRON TO ENOS...
MOVING EAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LINCOLN HILLS...SURREY...VALPARAISO AND CHESTERTON AROUND 1210 AM
  CDT.
  PLEASANT RIDGE...MALDEN AND KOUTS AROUND 1215 AM CDT.
  HANGING GROVE...DUNNS BRIDGE...GIFFORD AND MOODY AROUND 1220 AM
  CDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4091 8693 4101 8779 4156 8761 4163 8693
TIME...MOT...LOC 0502Z 263DEG 46KT 4160 8723 4132 8720
          4104 8734
WIND...HAIL 70MPH 1.00IN

$$

BIRK
519 
WWUS53 KLOT 300524
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1224 AM CDT SAT JUN 30 2012

ILC031-075-091-197-300534-
/O.CAN.KLOT.SV.W.0062.000000T0000Z-120630T0545Z/
KANKAKEE IL-IROQUOIS IL-WILL IL-COOK IL-
1224 AM CDT SAT JUN 30 2012


...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COOK...EAST
CENTRAL WILL...EXTREME NORTHEASTERN IROQUOIS AND EASTERN KANKAKEE
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4161 8717 4163 8693 4091 8693 4098 8750
TIME...MOT...LOC 0524Z 263DEG 45KT 4162 8688 4134 8686
          4111 8701

$$

INC073-089-111-127-300545-
/O.CON.KLOT.SV.W.0062.000000T0000Z-120630T0545Z/
PORTER IN-NEWTON IN-JASPER IN-LAKE IN-
1224 AM CDT SAT JUN 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAKE...JASPER...NORTHERN NEWTON AND PORTER COUNTIES UNTIL 1245 AM
CDT...

AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF TOWN OF
PINES TO LA CROSSE TO GIFFORD...MOVING EAST AT 50 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
JASPER...NORTHERN NEWTON...PORTER AND SOUTHEASTERN LAKE COUNTIES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4161 8717 4163 8693 4091 8693 4098 8750
TIME...MOT...LOC 0524Z 263DEG 45KT 4162 8688 4134 8686
          4111 8701
WIND...HAIL 70MPH 1.00IN

$$

BIRK
615 
WWUS53 KLOT 300540
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1240 AM CDT SAT JUN 30 2012

INC073-089-111-127-300550-
/O.EXP.KLOT.SV.W.0062.000000T0000Z-120630T0545Z/
PORTER IN-NEWTON IN-JASPER IN-LAKE IN-
1240 AM CDT SAT JUN 30 2012


...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAKE...JASPER...
NORTHERN NEWTON AND PORTER COUNTIES WILL EXPIRE AT 1245 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

LAT...LON 4161 8717 4163 8693 4091 8693 4098 8750
TIME...MOT...LOC 0540Z 263DEG 45KT 4164 8661 4136 8659
          4113 8675

$$

BIRK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:05 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 29, 10:05 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1005 PM CDT FRI JUN 29 2012

.MESOSCALE DISCUSSION...
553 PM CDT

A BOWING THUNDERSTORM CLUSTER HAS BECOME WELL DEVELOPED ACROSS
IOWA OVER THE PAST COUPLE OF HOURS. IT HAS DEVELOPED WITHIN A VERY
UNSTABLE ATMOSPHERE AHEAD OF A CONVECTIVELY ENHANCED MID LEVEL
DISTURBANCE ACROSS IOWA. THIS STORM IS LIKELY PRODUCING HIGH END
SEVERE WINDS NEAR CEDAR RAPIDS IOWA. THE STORM HAS BEEN SHOWING A
MOVEMENT JUST NORTH OF EAST AROUND 60 KT. THE STORM MAY BEGIN TO
MOVE MORE TO THE EAST ALONG THE INSTABILITY GRADIENT. THIS
MOVEMENT COULD BRING IT ACROSS PORTIONS OF NORTH CENTRAL ILLINOIS JUST
AFTER THE 7 O'CLOCK HOUR THIS EVENING. CURRENT MESOANALYSIS
INDICATES THAT THIS UNSTABLE ATMOSPHERE NOW EXTENDS EASTWARD
ACROSS NORTH CENTRAL ILLINOIS AS THE SURFACE WARM FRONT HAS SURGED
NORTHWARD. THIS HAS ALLOWED TEMPERATURES TO JUMP INTO THE UPPER
80S TO LOW 90S WITH DEW POINTS REBOUNDING NEAR 70. GIVEN THESE
TRENDS...IT APPEARS THAT THIS STORM WILL CONTINUE TO HOLD
TOGETHER...AND COULD POTENTIALLY LEAD TO A HIGH END SEVERE EVENT
EARLY THIS EVENING ACROSS PORTIONS OF FAR NORTHWESTERN AND FAR
NORTH CENTRAL ILLINOIS OVER THE NEXT FEW HOURS.

KJB

&&

.DISCUSSION...
346 PM CDT

MAIN FORECAST CHALLENGES CONTINUE TO REVOLVE AROUND PRECIP CHANCES
AS WELL AS TEMPERATURE HIGHS/TRENDS THROUGH THE WEEKEND.

SHOWERS AND THUNDERSTORMS WHICH HAVE MOVED ACROSS THE AREA EARLIER
TODAY HAVE SINCE SHIFTED EAST OF THE AREA. DUE TO THIS PRECIP AND
CLOUD DEBRIS...TEMPERATURES HAVE PRETTY MUCH BEEN ALL OVER THE
PLACE WITH SIGNIFICANT COOLING OCCURRING AS THIS PRECIP MOVED
OVERHEAD. TEMPERATURES SPENT A PORTION OF THE DAY IN THE 70S BUT
WITH THIS CLOUD COVER SHIFTING EAST OF THE CWA EARLY THIS
AFTERNOON...TEMPERATURES HAVE SINCE RISEN BACK INTO THE 80S.
ALTHOUGH THERE IS AN EXPECTATION FOR TEMPS TO MAYBE RISE A COUPLE
MORE DEGREES THIS AFTERNOON...TEMPERATURES AND HUMIDITY ACROSS THE
HEAT ADVISORY WILL NOT BE SUFFICIENT TO WARRANT MAINTAINING THE
ADVISORY. SO...HAVE SINCE DROPPED THE ADVISORY WITH HEAT INDEX
VALUES ONLY EXPECTED IN THE UPPER 90S TO AROUND 100 FOR A BRIEF
TIME THIS AFTERNOON BEFORE TEMPS FALL TO THE 70S TONIGHT.

PARTLY CLOUDY SKIES WILL CONTINUE TO BE IN PLACE EARLY THIS
EVENING AS MID AND HIGH LEVEL CLOUD COVER CONTINUE TO STREAM EAST
ACROSS THE REGION. THIS CLOUD COVER IS STREAMING EAST STEMMING
FROM A COMPLEX WHICH IS SHIFTING EAST OVER IOWA. DRIVEN BY A MID
LEVEL WAVE...THIS SYNOPTIC LIFT AND COMPLEX WILL CONTINUE TO SHIFT
EAST THROUGH IOWA THIS EVENING AND RIDE ALONG A QUASI STATIONARY
BOUNDARY WHERE MOISTURE CONTINUES TO POOL AT THE SURFACE. SOME
UNCERTAINTY CONTINUES THIS AFTERNOON WITH THE OVERALL EVOLUTION OF
THIS SYSTEM AS IT TRACKS EAST LATE TONIGHT AND REACHES THE
CWA...AS MODEL GUIDANCE CONTINUES TO BE ALL OVER THE PLACE. THE
BEST SOLUTION FOR THIS EVENING...COMES FROM THE ECMWF WITH SHOWER
AND THUNDERSTORMS EXPECTED TO INCREASE ACROSS THE CWA LATE TONIGHT
INTO EARLY SATURDAY MORNING. AS THIS WAVE SHIFTS EAST ACROSS THE
REGION...IT WILL CONTINUE TO RIDE ALONG THIS BOUNDARY WHERE HIGH
MOISTURE AND INSTABILITY WILL RESIDE...WITH SREF GUIDANCE
INDICATING A STRONGLY UNSTABLE AIRMASS REMAINING ACROSS NORTHERN
ILLINOIS AND NORTHWEST INDIANA. FORCING FOR ASCENT COULD ALSO COME
FROM A STRENGTHENING LLJ THAT WILL NOT ONLY STEER THIS COMPLEX
ACROSS THE CWA...BUT WILL ALSO HELP WITH SOME UPGROWTH INTO A
FORWARD PROPAGATING MCS. A SIMILAR SETUP WITH LARGE HAIL AND
DAMAGING WINDS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA
COULD OCCUR ONCE AGAIN LATE TONIGHT INTO EARLY SATURDAY MORNING.
HAVE TRIED TO SHOW MORE CONFIDENCE IN THIS SOLUTION IN THE GRIDS
AND HAVE INCREASED POPS TO HIGH CHANCE POPS BY LATE TONIGHT.

THIS SYSTEM SHOULD BRING ANOTHER DENSE CLOUD SHIELD WITH IT...BUT
WITH THIS ALSO EXITING BY MID DAY SATURDAY WITH PARTLY CLOUDY
SKIES EXPECTED ONCE AGAIN. WITH A WARM AIRMASS REMAINING IN
PLACE...TEMPERATURES SHOULD RISE ONCE AGAIN TO THE 90S AGAIN ON
SATURDAY WITH COOLING EXPECTED AROUND THE LAKE. INSTABILITY WILL
INCREASE ONCE AGAIN IN THE AFTERNOON...WITH SCATTERED
THUNDERSTORMS POSSIBLE ONCE AGAIN IN THE AFTERNOON ALONG THE FRONT
MAINLY SOUTH OF INTERSTATE 80.

RODRIGUEZ

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 03Z...

* POTENTIAL FOR RA/SHRA AND ISOLATED TSRA UNTIL ABOUT 05Z.
  SIGNIFICANT TSRA STAYING SOUTH OF THE TERMINALS.

* ADDITIONAL SHRA/TSRA POTENTIAL LATE TONIGHT/EARLY SATURDAY
  MORNING.

* LAKE BREEZE EXPECTED MID SATURDAY AFTERNOON TURNING WINDS
  NORTHEASTERLY.

PAW

//DISCUSSION...UPDATED 00Z...

CONVECTIVE COMPLEX CROSSING THE MS RIVER AT 00Z IS THE MAIN FORECAST
CONCERN. COVERAGE OF SHRA/TSRA HAS EXPANDED IN THE LAST HALF HOUR.
LATEST ANALYSIS SUGGESTS THAT HEAVIER ACTIVITY WILL BEGIN TO
TRANSITION EAST-SOUTHEAST OR SOUTHEASTWARD AS IT MOVES ACROSS
NORTHWESY IL. HAVE INCLUDED TS AT RFD BUT KEPT RAIN AT THE CHI
METRO/NW INDIANA TERMINALS FOR NOW WITH THE EXPECTATION OF A TURN
TO THE EAST-SOUTHEAST. HOWEVER...CONFIDENCE IS MARGINAL AND A
CONTINUED EAST MOVEMENT IS POSSIBLE. IN ADDITION...THERE IS LESS
FAVORABLE AIR TO THE EAST ACROSS THE CHICAGO AREA SO IF THE EAST
MOVEMENT DID OCCUR THEN INTENSITY/COVERAGE OF TS MAY FADE ANYWAY.
WILL CONTINUE TO MONITOR. EITHER WAY THERE IS A 2-3 HR WINDOW OF
RAIN AND POSSIBLY EMBEDDED TS EXPECTED AT THE MINIMUM.

HAVE MADE LITTLE CHANGE TO THE OVERNIGHT PERIOD AND CONTINUED WITH
PROB30 TS FOR NOW. NOT TERRIBLY CLEAR WHAT WILL OCCUR BUT ANOTHER
UPPER TROUGH OVER SOUTHWEST MN/EASTERN SOUTH DAKOTA HAS AN AREA OF
SHRA/TSRA WITH IT AND THE UPPER FLOW WOULD TAKE IT EAST-
SOUTHEASTWARD TOWARD THE AREA. SLIGHT CHANCES FOR SHRA/TSRA REMAIN
SATURDAY AFTERNOON WITH WARM AND HUMID AIR IN PLACE AND A
STATIONARY FRONT REMAINING IN THE AREA BUT WILL KEEP TAFS DRY FOR
NOW. WITH LIGHT WIND FLOW A LAKE BREEZE IS EXPECTED TO DEVELOP BY
MID AFTERNOON BRINGING WINDS FROM WEST OR NORTHWEST TO NORTHEAST
AT THE CHI METRO TERMINALS AND NORTHERLY AT GYY.

MDB

//ORD AND MDW CONFIDENCE...UPDATED 03Z...

* MEDIUM CONFIDENCE IN RA/SHRA/TSRA POTENTIAL THROUGH 05Z.

* LOW CONFIDENCE IN TSRA POTENTIAL/TIMING LATE TONIGHT/SATURDAY
  MORNING.

* MEDIUM CONFIDENCE IN LAKE BREEZE PASSAGE AND TIMING SATURDAY
  AFTERNOON.

PAW

//OUTLOOK FOR ORD/MDW FOR 12Z SUNDAY-12Z FRIDAY...UPDATED 00Z...

SUNDAY...VFR. CHANCE TSRA.

MONDAY...VFR. SLIGHT CHANCE TSRA.

TUESDAY...VFR. SLIGHT CHANCE TSRA.

WEDNESDAY...VFR. SLIGHT CHANCE TSRA.

THURSDAY...VFR.

MDB

&&

.MARINE...
227 PM CDT
A WEAK PRESSURE GRADIENT WILL BE IN PLACE OVER THE GREAT LAKES FOR
THE THE NEXT SEVERAL DAYS LEADING TO LIGHT AND VARIABLE WINDS WITH
ONSHORE FLOW EXPECTED FOR PARTICULARLY SOUTHERN LAKE MICHIGAN DURING
THE AFTERNOON AND EVENING HOURS AS LAKE BREEZES DEVELOP. A FRONTAL
BOUNDARY HAS STALLED OVER CENTRAL ILLINOIS WITH PERIODIC CHANCES OF
THUNDERSTORMS POSSIBLE OVER SOUTHERN LAKE MICHIGAN THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK. BMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jun 29, 4:44 PM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
444 PM CDT FRI JUN 29 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
302145-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
444 PM CDT FRI JUN 29 2012 /544 PM EDT FRI JUN 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  CHANCE OF THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
    HAIL UP TO THE SIZE OF GOLF BALLS.
    DAMAGING WINDS OVER 60 MPH.
    LOCALLY HEAVY RAINFALL.
    AND FREQUENT CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS OVER EAST CENTRAL IOWA ARE EXPECTED TO INCREASE IN
  COVERAGE AND INTENSITY AS THEY REACH AREAS WEST OF INTERSTATE
  39 IN NORTHWEST ILLINOIS BY THE 1000 PM CDT TIME FRAME. THESE
  THUNDERSTORMS ARE THEN EXPECTED TO CONTINUE EAST SOUTHEAST
  ACROSS ALL OF NORTHEAST ILLINOIS AND NORTHWEST INDIANA THROUGH
  THE OVERNIGHT HOURS.

  DISCUSSION:

  A MID LEVEL DISTURBANCE OVER EAST CENTRAL IOWA WILL CONTINUE TO
  SHIFT EAST THIS EVENING ENCOUNTERING A VERY MOIST AND UNSTABLE
  ENVIRONMENT CENTERED AROUND A STATIONARY BOUNDARY. WITH THIS
  STRONG INSTABILITY IN PLACE...LARGE HAIL AND DAMAGING WINDS WILL
  ONCE AGAIN BE A CONCERN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  PERIODIC CHANCES OF THUNDERSTORMS WILL EXIST...PRIMARILY THIS
  WEEKEND. DUE TO THE MOIST AND VERY UNSTABLE CONDITIONS FORECAST
  TO BE IN PLACE...ANY THUNDERSTORMS THAT DO FORM WOULD HAVE THE
  POTENTIAL TO BECOME SEVERE AND PRODUCE LOCALLY VERY HEAVY
  RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED LATE THIS EVENING THROUGH THE
OVERNIGHT HOURS FOR ALL OF NORTHEAST ILLINOIS AND NORTHWEST
INDIANA.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-302145-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
444 PM CDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS TONIGHT.
SOME OF THE STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35
KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE PERIODIC THUNDERSTORM CHANCES...ESPECIALLY THIS
WEEKEND. ANY STORMS THAT DO DEVELOP COULD PRODUCE LARGE HAIL AND
WIND GUSTS OVER 35 KNOTS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-302145-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
444 PM CDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS OVER FAR SOUTHERN PORTIONS OF
THE LAKE THROUGH THE OVERNIGHT HOURS TONIGHT. SOME OF THE STORMS
COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE PERIODIC THUNDERSTORM CHANCES...WITH THE STRONGEST
STORMS POTENTIALLY PRODUCING LARGE HAIL AND WIND GUSTS OVER 35
KNOTS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RODRIGUEZ

In the hours before

Local storm report, Jun 29, 10:42 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1042 PM CDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     TSTM WND DMG     GRANT PARK              41.24N 87.64W
06/29/2012                   KANKAKEE           IL   AMATEUR RADIO

            HEGGS ROAD, 200 FEET SOUTH OF 119TH STREET 10-12 INCH IN
            DIAMETER TREE IN ROADWAY. COMPLETE LANE OBSTRUCTION.

&&

CM
Local storm report, Jun 29, 10:47 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1047 PM CDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     TSTM WND GST     2 SSE PLAINFIELD        41.59N 88.19W
06/29/2012  E70 MPH          WILL               IL   COCORAHS

            WIND GUSTS WITH VERY HEAVY RAIN 1.02 INCHES IN 15
            MINUTES. QUARTER INCH HAIL FOR 10 MINUTES. POWER WENT OUT
            AT 942 PM AND RETURNED 1038 PM.

&&

CM
Special weather statement, Jun 29, 10:48 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1048 PM CDT FRI JUN 29 2012

ILZ012-013-020>022-300415-
DUPAGE IL-GRUNDY IL-KANE IL-KENDALL IL-WILL IL-
1048 PM CDT FRI JUN 29 2012

...SPECIAL WEATHER STATEMENT...

AT 1047 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM YORKVILLE TO MINOOKA...
MOVING EAST AT 30 MPH.

WINDS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

CITIES AND TOWNS AFFECTED...
  YORKVILLE...          PLANO...              LITTLE ROCK...
  OSWEGO...             MONTGOMERY...         MINOOKA...
  CHANNAHON...          SHOREWOOD...          PLAINFIELD...

OTHER LOCATIONS AFFECTED...
CHICAGOLAND SPEEDWAY ROUTE 66 RACEWAY...JOLIET JUNIOR COLLEGE...
JOLIET SLAMMERS BASEBALL...LEWIS UNIVERSITY...UNIVERSITY OF ST.
FRANCIS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE
STORMS HAVE PASSED.

&&

LAT...LON 4178 8811 4162 8807 4145 8804 4140 8856
      4153 8857 4172 8859
TIME...MOT...LOC 0348Z 260DEG 28KT 4167 8847 4157 8838
          4143 8838

BIRK
Local storm report, Jun 29, 10:49 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1049 PM CDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     1 N ROMEOVILLE          41.66N 88.09W
06/29/2012                   WILL               IL   TRAINED SPOTTER

            LARGE TREE DOWN BLOCKING ROAD AND WIDESPREAD TREE DAMAGE
            ACROSS THE NEIGHBORHOOD.

&&

IZZI
Local storm report, Jun 29, 10:50 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1050 PM CDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     HAIL             GRIFFITH                41.52N 87.42W
06/29/2012  E0.50 INCH       LAKE               IN   TRAINED SPOTTER

&&

CM
Local storm report, Jun 29, 10:57 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1057 PM CDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     TSTM WND GST     RANSOM                  41.16N 88.66W
06/29/2012  E70 MPH          LA SALLE           IL   TRAINED SPOTTER

            ESTIMATED 60 TO 70 MPH WINDS

&&

IZZI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:40 PM CDTSevere Thunderstorm WarningLOTLake65 min
Jun 29, 10:34 PM CDTSpecial Weather StatementLOTPorter26 min
Jun 30, 1:31 AM CDTSpecial Weather StatementLOTJasper, Newton44 min
Jun 30, 3:05 AM CDTSevere Thunderstorm WarningLOTBenton55 min
Jun 29, 7:36 PM CDTSevere Thunderstorm WarningLOTLee, Ogle54 min
Jun 29, 8:08 PM CDTSevere Thunderstorm WarningLOTDeKalb, LaSalle, Lee, Ogle82 min
Jun 29, 8:13 PM CDTTornado WarningLOTLee, Ogle32 min
Jun 29, 9:06 PM CDTSpecial Weather StatementLOTGrundy, Kendall39 min
Jun 29, 9:14 PM CDTSevere Thunderstorm WarningLOTDeKalb, DuPage, Grundy, Kane, Kendall, LaSalle and 1 more61 min
Jun 29, 9:52 PM CDTSpecial Marine WarningLOT83 min
Jun 29, 10:19 PM CDTSevere Thunderstorm WarningLOTLaSalle56 min
Jun 29, 10:48 PM CDTSpecial Weather StatementLOTKendall27 min
Jun 29, 10:58 PM CDTSevere Thunderstorm WarningLOTGrundy, Kendall, Will47 min
Jun 29, 10:59 PM CDTSevere Thunderstorm WarningLOTGrundy, Kankakee, Livingston, Will46 min
Jun 30, 12:00 AM CDTSpecial Marine WarningLOT60 min
Jun 30, 2:25 AM CDTSpecial Weather StatementLOTIroquois35 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.